Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Ann Rheum Dis. 1996 Oct;55(10):769-71.

Minocycline induced arthritis associated with fever, livedo reticularis, and pANCA.

Author information

  • 1Department of Rheumatology, Ichilov Hospital, Tel Aviv, Israel.

Abstract

OBJECTIVE:

To describe a novel iatrogenic immunological reaction produced by minocycline.

CASE REPORTS:

The clinical course and laboratory results of three women who presented with similar rheumatological manifestations after a prolonged exposure to minocycline are described. All three presented a unique reaction manifested by fever, arthritis/arthralgia and livedo reticularis during treatment with minocycline for acne vulgaris. The clinical syndrome was associated with high titre of serum perinuclear anticytoplasmatic antibodies (p-ANCA) and antimyeloperoxidase antibody (anti-MPO). Symptoms resolved after stopping the drug and recurred promptly after rechallenge in all three patients.

CONCLUSIONS:

Minocycline, which is widely used in the treatment of acne, often without adequate supervision, may induce arthritis and livedo vasculitis associated with anti-MPO.

PMID:
8984944
[PubMed - indexed for MEDLINE]
PMCID:
PMC1010297
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for HighWire Icon for PubMed Central
    Loading ...
    Write to the Help Desk